Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Homotopy for functors


Author: Ming Jung Lee
Journal: Proc. Amer. Math. Soc. 36 (1972), 571-577
MSC: Primary 55J10
Erratum: Proc. Amer. Math. Soc. 42 (1974), 648-650.
MathSciNet review: 0334212
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that natural transformations play the role of homotopy for (covariant) functors. Homotopic functors are shown to induce identical maps between the homology groups of categories. For a space X, there is an associated category $ \Lambda S(X)$. We show that the classifying space of $ \Lambda S(X)$ has the same homotopy type as X if X is a CW complex. Moreover, we prove that, for CW complexes X and Y, f and $ g:X \to Y$ are homotopic if and only if $ \Lambda S(f)$ and $ \Lambda S(g)$ are.


References [Enhancements On Off] (What's this?)

  • [1] D. W. Anderson, Simplicial K-theory and generalized homology theories. I (preprint).
  • [2] Daniel M. Kan, On c. s. s. complexes, Amer. J. Math. 79 (1957), 449–476. MR 0090047
  • [3] M. J. Lee, A generalized Mayer-Vietoris sequence (submitted).
  • [4] -, Homology of small categories and its applications, Thesis, University of Rochester, 1971.
  • [5] J. Peter May, Simplicial objects in algebraic topology, Van Nostrand Mathematical Studies, No. 11, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1967. MR 0222892
  • [6] Sigeru Okamoto, Partially ordered sets and semi-simplicial complexes. I. General theory, Math. Japon. 15 (1970), 69–79. MR 0292064
  • [7] Graeme Segal, Classifying spaces and spectral sequences, Inst. Hautes Études Sci. Publ. Math. 34 (1968), 105–112. MR 0232393

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55J10

Retrieve articles in all journals with MSC: 55J10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0334212-5
Keywords: Small category, simplicial set, homotopy, subdivision, morphism complex, classifying space
Article copyright: © Copyright 1972 American Mathematical Society